Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 3, 2014, 7:03 AM CDT for Wise County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 7:03 AM CDT (12:03 UTC)
- Expired
- Apr 3, 2014, 7:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2909 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:55 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 3, 6:55 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 655 AM CDT THU APR 3 2014 .AVIATION... /12Z TAFS/ ISOLATED THUNDERSTORMS NOW STARTING TO DEVELOP NW OF METROPLEX TAF SITES...IN A REGION OF STEEP MID LEVEL LAPSE RATES AND MODERATE FORCING FOR ASCENT. EXPECT THESE TO EXPAND IN COVERAGE SOMEWHAT AND RACE OFF TO THE NORTH OF THE DFW AREA THROUGH 15Z AT LEAST. AT THE MOMENT THEY APPEAR TO BE FIRING IN A RELATIVELY NARROW REGION OF FAVORABLE CONDITIONS...AND AM UNCERTAIN THEY'LL IMPACT THE BULK OF THE METROPLEX SITES. NEVERTHELESS...HAVE ADDED VICINITY THUNDER AT KAFW...AND MAY NEED TO DO LIKEWISE AT KFTW AND KDFW IF TRENDS PERSIST. MOST OF THIS ACTIVITY SHOULD BE CLEAR OF THE DFW AREA BY 16Z. OTHERWISE...EXPANSIVE MVFR CLOUD LAYER SHOULD GRADUALLY LIFT TO VFR EVERYWHERE AFTER 16Z...WITH STRONG SOUTHERLY LOW LEVEL FLOW PERSISTING. A STRONG DRYLINE IS STILL EXPECTED TO MOVE INTO THE INTERSTATE 35 CORRIDOR FROM DENTON TO WACO BY THE 19-22Z TIMEFRAME...HASTENING A SHARP VEERING IN WIND DIRECTION TO THE WEST AND CLEARING SKIES. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE DRYLINE...MAINLY EAST OF ALL TAF SITES...AFTER 20Z TODAY. SOME BLOWING DUST MAY ACTUALLY PUSH OUT OF THE TEXAS SOUTH PLAINS AS FAR EAST AS THE I-35 CORRIDOR FOR A TIME LATE THIS AFTERNOON. A COLD FRONT WILL DIVE SOUTHWARD OUT OF OKLAHOMA TONIGHT...SHIFTING WINDS IN THE DFW AREA TO THE NW BY AROUND 05Z. 66 && .PREV DISCUSSION... /ISSUED 357 AM CDT THU APR 3 2014/ ...STRONG TO SEVERE THUNDERSTORMS EXPECTED ALONG/EAST OF A BONHAM TO KILLEEN LINE THIS AFTERNOON/EVENING... AT 08 UTC...A DRYLINE WAS LOCATED OVER WEST TEXAS GENERALLY FROM WEST OF GAGE OKLAHOMA TO EAST OF LUBBOCK TO EAST OF MIDLAND WHILE A COLD FRONT WAS LOCATED ACROSS THE OKLAHOMA PANHANDLE AND THE KS/OK BORDER. ALOFT...A VIGOROUS UPPER TROUGH WAS LOCATED FROM NORTH DAKOTA TO EASTERN ARIZONA. THESE FEATURES WILL ADVANCE TOWARD THE REGION THIS MORNING AND ACROSS THE REGION THIS AFTERNOON AND EVENING WITH STRONG TO SEVERE CONVECTION DEVELOPING 3 TO 5 PM ALONG THE DRYLINE...GENERALLY ALONG/EAST OF A LINE FROM BONHAM TO KILLEEN. FORECAST SOUNDINGS ACROSS THE EASTERN COUNTIES HAVE 2000+ J/KG CAPE...25 TO 35 KNOTS OF BULK SHEAR AND STEEP MID LEVEL LAPSE RATES....THUS LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON AND EVENING. AN ISOLATED TORNADO THREAT WILL ALSO EXIST WHERE DISCRETE SUPERCELLS OCCUR AND WHERE CELLS TRACK ACROSS ANY BOUNDARY. RED FLAG WINDS AND HUMIDITY WILL EXIST THIS AFTERNOON BEHIND THE DRYLINE...GENERALLY ALONG AND WEST OF A COMANCHE TO GLEN ROSE AND NOCONA LINE. WE WILL ALSO ADDED A GRASS FIRE DANGER STATEMENT TO THOSE COUNTIES JUST EAST AND SOUTH OF THE RED FLAG WARNING. THE STRONG WEST WINDS COMING OUT OF WEST TEXAS WILL ALSO CARRY DUST INTO THE REGION AND HAVE ADDED DUST TO ACROSS THE NORTHWESTERN COUNTIES FOR THIS AFTERNOON AND EVENING. AS THE COLD FRONT MOVES ACROSS THE REGION TONIGHT...IT WILL BRING COOLER TEMPERATURES AND DRY CONDITIONS FOR FRIDAY AND EARLY SATURDAY. LOWS SATURDAY MORNING WILL BE IN THE MID 40S ALONG THE RED RIVER...BUT SOME RURAL AREAS MIGHT SEE SOME UPPER 30S. NO FREEZE IS EXPECTED WITH THIS COOLER AIR. MOISTURE WILL BEGIN TO RETURN OVER AN ELEVATED FRONTAL BOUNDARY SATURDAY AFTERNOON AND SOME LIGHT SHOWERS ARE POSSIBLE OVER THE SOUTHERN COUNTIES DURING THE AFTERNOON HOURS. HAVE EXPANDED THE SHOWERS NORTHWARD OVER THE ENTIRE AREA SATURDAY NIGHT AND ADDED ISOLATED THUNDER. THE BEST DAY FOR PRECIPITATION WILL BE SUNDAY WHEN ANOTHER UPPER TROUGH SWINGS ACROSS THE REGION. CURRENT FORECASTING SOUNDINGS DO NOT JUSTIFY MORE THAN ISOLATED THUNDER ON SUNDAY AND QPF AMOUNTS OF 1/4 TO 1/2 INCH SUNDAY THROUGH MONDAY. AFTER THIS SYSTEM MOVES EAST...THE REGION WILL BE DRY WITH TEMPERATURES RETURNING BACK TO NORMAL THROUGH MID NEXT WEEK. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 49 68 47 68 / 20 10 0 5 10 WACO, TX 81 50 72 47 69 / 30 10 0 5 10 PARIS, TX 80 47 66 43 65 / 60 60 0 5 10 DENTON, TX 84 45 67 44 66 / 30 10 0 5 10 MCKINNEY, TX 81 46 67 44 67 / 40 20 0 5 10 DALLAS, TX 83 50 68 47 67 / 30 10 0 5 10 TERRELL, TX 81 50 68 46 66 / 60 30 0 5 10 CORSICANA, TX 82 52 70 47 68 / 50 20 0 5 10 TEMPLE, TX 82 51 72 49 69 / 30 10 0 5 10 MINERAL WELLS, TX 86 43 69 45 67 / 30 5 0 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ091-100>102-115>117-129>132-141. && 66/
Hazardous weather outlook, Apr 3, 4:15 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT THU APR 3 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040915- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 415 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A DRYLINE WILL MOVE EASTWARD THROUGH NORTH CENTRAL TEXAS TODAY...IN ASSOCIATION WITH A STRONG UPPER LEVEL STORM SYSTEM MOVING OUT OF THE ROCKIES. WITH ABUNDANT MOISTURE AND INSTABILITY IN PLACE EAST OF THIS BOUNDARY...SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...EAST OF THE I-35 CORRIDOR. LARGE HAIL IS THE MAIN THREAT...BUT DAMAGING WINDS AND ONE OR TWO TORNADOES MAY ALSO OCCUR. WEST OF THE DRYLINE...GUSTY WEST WINDS WILL DROP THE RELATIVE HUMIDITY BELOW 20 PERCENT IN PORTIONS OF WESTERN NORTH TEXAS THURSDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ALONG AND WEST OF INTERSTATE 35 BY AFTERNOON. A RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 8 PM CDT TODAY ALONG AND WEST OF A LINE FROM NOCONA...TO GLEN ROSE...TO COMANCHE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT THE ACTIVITY IS NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR AREAS EAST OF INTERSTATE 35.
In the hours before
Special weather statement, Apr 3, 6:30 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT THU APR 3 2014
TXZ101-102-031200-
JACK TX-WISE TX-
630 AM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN JACK COUNTY
WISE COUNTY
AT 629 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES EAST THROUGH 13 MILES
SOUTHEAST OF JACKSBORO...MOVING NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...
CHICO...DECATUR AND BOONSVILLE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3332 9738 3329 9739 3300 9800 3309 9809
3344 9786 3344 9756
TIME...MOT...LOC 1129Z 231DEG 47KT 3309 9799Special weather statement, Apr 3, 6:57 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 AM CDT THU APR 3 2014
TXZ091-102-031230-
MONTAGUE TX-WISE TX-
657 AM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MONTAGUE COUNTY
WISE COUNTY
AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER BRIDGEPORT AND MUCH OF WISE
COUNTY...MOVING NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...
CHICO...DECATUR...BOONSVILLE AND FORESTBURG.
NICKEL-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3350 9748 3344 9749 3343 9744 3335 9738
3325 9739 3304 9789 3323 9792 3371 9763
TIME...MOT...LOC 1157Z 235DEG 36KT 3323 9775The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:30 AM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Apr 3, 6:57 AM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Apr 3, 7:07 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 68 min |
| Apr 3, 7:20 AM CDT | Special Weather Statement | FWD | Lamar | 25 min |
| Apr 3, 8:10 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 65 min |
| Apr 3, 8:41 AM CDT | Special Weather Statement | FWD | Dallas, Denton, Tarrant | 34 min |
| Apr 3, 9:21 AM CDT | Areal Flood Advisory | FWD | Grayson | 114 min |
| Apr 3, 10:43 AM CDT | Special Weather Statement | FWD | Rockwall | 32 min |
| Apr 3, 10:56 AM CDT | Severe Thunderstorm Warning | FWD | Hunt | 64 min |
| Apr 3, 11:29 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 31 min |
| Apr 3, 11:38 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 67 min |
| Apr 3, 1:35 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 3, 1:53 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 52 min |
| Apr 3, 2:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Apr 3, 2:40 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 65 min |
| Apr 3, 2:45 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 60 min |
| Apr 3, 3:40 PM CDT | Special Weather Statement | FWD | Erath, Hood | 65 min |
| Apr 3, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 64 min |
| Apr 3, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 61 min |
| Apr 3, 4:19 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 56 min |
| Apr 3, 4:39 PM CDT | Special Weather Statement | FWD | Hood | 66 min |
| Apr 3, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 60 min |
| Apr 3, 5:01 PM CDT | Special Weather Statement | FWD | Denton, Wise | 29 min |
| Apr 3, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 56 min |
| Apr 3, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 54 min |
| Apr 3, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood | 61 min |
| Apr 3, 5:31 PM CDT | Special Weather Statement | FWD | Comanche | 29 min |
| Apr 3, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 42 min |
| Apr 3, 5:47 PM CDT | Tornado Warning | FWD | Denton | 43 min |
| Apr 3, 5:50 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Apr 3, 5:55 PM CDT | Special Weather Statement | FWD | Fannin, Lamar | 65 min |
| Apr 3, 6:03 PM CDT | Tornado Warning | FWD | Fannin | 27 min |
| Apr 3, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Coryell, Erath, Hamilton | 53 min |
| Apr 3, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 54 min |
| Apr 3, 6:25 PM CDT | Special Weather Statement | FWD | Wise | 35 min |
| Apr 3, 6:38 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 67 min |
| Apr 3, 6:57 PM CDT | Special Weather Statement | FWD | Denton | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.